Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 33, NWS New York, NY

August 7, 2008Nassau County, Suffolk County, New York

NWS New York, NY issued this flash flood warning at Aug 7, 2008, 6:58 PM EDT for Nassau County, Suffolk County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 6:58 PM EDT (22:58 UTC)
Expired
Aug 7, 2008, 9:00 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 46 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 072258
FFWOKX
NYC059-103-080100-
/O.NEW.KOKX.FF.W.0033.080807T2258Z-080808T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
658 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 900 PM EDT...

* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER
  RADAR INDICATED RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...AND 
  THESE RATES ARE EXPECTED TO CONTINUE OVER THE NEXT HOUR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

LAT...LON 4079 7357 4092 7355 4092 7352 4089 7348
      4095 7349 4096 7348 4094 7345 4094 7342
      4091 7343 4091 7341 4096 7340 4093 7335
      4093 7330 4091 7323 4093 7317 4080 7317

$$

MPS
1 follow-up statement
000 
WGUS71 KOKX 080051
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
851 PM EDT THU AUG 7 2008

NYC059-103-080100-
/O.EXP.KOKX.FF.W.0033.000000T0000Z-080808T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
851 PM EDT THU AUG 7 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM EDT FOR NORTHEASTERN
NASSAU AND WESTERN SUFFOLK COUNTIES...

THE HEAVIEST OF THE RAIN HAS MOVED EAST OF THE AREA...AND ALTHOUGH 
THERE MAY STILL BE PONDING OF WATER ON ROADS...THIS WARNING WILL BE 
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.

LAT...LON 4079 7357 4092 7355 4092 7352 4089 7348
      4095 7349 4096 7348 4094 7345 4094 7342
      4091 7343 4091 7341 4096 7340 4093 7335
      4093 7330 4091 7323 4093 7317 4080 7317

$$

MPS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:13 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 7, 3:13 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
313 PM EDT THU AUG 7 2008

.SYNOPSIS...
A BROAD UPPER TROUGH ALONG THE EASTERN SEABOARD ASSOCIATED WITH A
CLOSED UPPER LEVEL LOW OVER EASTERN CANADA WILL REMAIN IN PLACE
THROUGH THE WEEKEND. A SERIES OF DISTURBANCES WILL SLIDE THROUGH
THE REGION...PRODUCING THE CHANCE FOR SHOWERS AND THUNDERSTORMS
DURING THE PERIOD.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
VIGOROUS SHORTWAVE CONTINUES TO DIG INTO THE REGION FROM THE
WEST. THUNDERSTORMS CONTINUE TO DEVELOP OVER THE REGION...AND
SEVERE THUNDERSTORM WATCH #813 REMAINS IN EFFECT UNTIL 8 PM FOR
NYC/NORTHEAST NJ/WESTERN LONG ISLAND AND THE WESTERN THREE-
QUARTERS OF CT.

THE SHORTWAVE WILL MAINLY TRACK ACROSS THE NORTHERN THIRD OF THE
REGION...AND SFC LOW PRES WILL BE DEVELOPING JUST OVER NJ/NYC THIS
EVENING BEFORE SLOWLY TRACKING EAST DURING THE OVERNIGHT. 12Z/07
NAM SHOWS MORE IN THE WAY OF WIDESPREAD QPF AS COMPARED WITH THE
12Z/07 OPERATIONAL GFS. THERE IS PROBABLY A BIT TO MUCH IN THE WAY
OF CONVECTIVE FEEDBACK ON THE NAM...SO WILL SIDE WITH THE GFS AND
WILL KEEP LIKELY POPS UP FOR THE NORTHERN THIRD OF THE CWA WITH
HIGH CHANCE POPS ELSEWHERE. WITH CAPE VALUES RISING TO 1500 J/KG
AND LIFTED INDEXES TO FALL TO -5 LATE TONIGHT...WILL KEEP
THUNDERSTORMS IN THE FORECAST. GIVEN THE CONVECTIVE NATURE OF THIS
SYSTEM...WILL MAINLY LOOK FOR WIDESPREAD THUNDERSTORMS TO
DEVELOP...AS OPPOSED TO AN ORGANIZED LINE.

SFC DEWPOINTS CURRENTLY IN THE 50S WEST OF A LINE FROM WESTERN NEW
HAVEN COUNTY SOUTHEAST INTO NYC AND IN THE 60S EAST OF THAT LINE.
THE WESTERLY WINDS OVER THE WESTERN THIRD OF THE CWA SHOULD HELP
KEEP THE SFC DEWPOINTS DOWN...SO FLOODING MAY NOT BE AS MUCH OF A
CONCERN AS IT WOULD BE TO THE EAST. SOUTHEAST WINDS ACROSS LONG
ISLAND AND CT WILL CONTINUE TO USHER ABUNDANT ATLANTIC MOISTURE
INTO THE REGION...SO ANY CELLS THAT DEVELOP COULD EASILY RESULT IN
FLOODING...ESPECIALLY WHERE CELLS BACKBUILD AND TRAIN.

THERE MAY BE A BREAK IN THE ACTIVITY SOMETIME AROUND MIDNIGHT
BEFORE PICKING UP AGAIN TOWARDS DAYBREAK AS THE SHORTWAVE MOVES
OVER THE REGION.

OVERNIGHT LOWS WILL MAINLY BE IN THE 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
SFC LOW MOVES INTO NORTHERN NEW ENGLAND ON FRI...KEEPING LIKELY
POPS ACROSS NORTHERN ZONES AND AT LEAST CHANCE POPS ELSEWHERE.
STILL COULD BE SOME POTENT STORMS IN THE AFTERNOON AS CAPE VALUES
RISE TO 1100 J/KG AND LIFTED INDEX REMAINS AROUND -5. LATEST GFS
SOUNDING ALSO INDICATES INVERTED-V PATTERN...SUGGESTING HAIL AND
GUSTY WINDS. ANY THUNDERSTORM ACTIVITY WILL END AFTER SUNSET FRI
NIGHT WITH LOSS OF DIURNAL HEATING AND THE APPROACH OF A MORE
STABLE AIRMASS.

SFC HIGH PRES BUILDS EAST ON SAT KEEPING MAINLY DRY CONDITIONS IN
THE FCST. WILL HAVE TO CARRY SLIGHT CHANCE POPS AS WEAK UPPER
LEVEL SHORTWAVE ROTATES THROUGH THE REGION. ANOTHER COLD FRONT
APPROACHES ON SUN...AND WILL CARRY CHANCE POPS IN THE AFTERNOON AS
IT TRACKS EAST.

TEMPERATURES WILL BE NEAR NORMAL DURING THE PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOLLOWED HPC GUIDANCE FOR THE LONG TERM.

UPPER TROUGH REMAINS OVER THE EASTERN THIRD OF THE NATION...AND
TEMPERATURES NEAR NORMAL TEMPERATURE WILL BE THE RULE FOR THE
PERIOD WITH HIGHS IN THE LOW TO MID 80S AND LOWS GENERALLY IN THE
60S.

WEAK SFC FRONT SLIDES THROUGH THE REGION SUN NIGHT...THEN SFC
HIGH PRES BUILDS INTO THE EASTERN THIRD OF THE REGION. A SERIES OF
DISTURBANCES WILL THEN SLIDE THROUGH THE REGION TUE AND WED...AND
WILL RUN WITH SLIGHT CHANCE TO CHANCE POPS. A MORE SIGNIFICANT
WAVE MAY PASS THROUGH THE REGION ON WED. 06Z/07 GFS BRINGS IT
RIGHT OVER THE AREA...WHILE 00Z/07 ECMWF BRINGS IT OVER THE AREA
TUE NIGHT. GIVEN THE DIFFERENCES...WILL PLAY IT CONSERVATIVE AND
CARRY CHANCE POPS TUE NIGHT THROUGH WED. ONCE THE WAVE MOVES
THROUGH THE REGION...DRY WX WILL BE IN PLACE TO CLOSE OUT THE
WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
UPPER LEVEL TROUGH OF LOW PRESSURE WILL PROVIDE INSTABILITY FOR
AFTERNOON CONVECTION.

MORNING LOW CLOUDS ARE TRANSITIONING INTO A CUMULUS FIELD WITH
BASES RISING TO 050-060 BY 18Z. CONVECTION BEINGS BY 17Z OVER THE
HILLS AND GRADUALLY INCREASES IN COVERAGE AS AFTERNOON CONTINUES.
IMPACTS TO NYC TERMINAL EXPECTED FOR EARLY EVENING PUSH.

KEWR WINDS WILL FAVOR THE 22S...THOUGH WESTERLY FLOW WILL LIMIT
USE OF OVERFLOW RUNWAY 11 (SAY 30-50% OF THE TIME WITH A 10 KT
TAIL WIND BETWEEN 18 AND 23Z).

CURRENT CONVECTION OVER EAST CENTRAL PA DIES OUT WITH NEW
CONVECTION DEVELOPING IN THE LOCAL INSTABILITY. TAFS INCLUDE A
TEMPO GROUP AS CONFIDENCE IS HIGH FOR CONVECTION. WHILE CONVECTION
MAY OCCUR ANYTIME AFTER 18Z AT NYC TERMINALS - HAVE FOCUS TEMPO
FOR MORE LIKELY TIMING. STORM MOTION FROM WEST AT 20-25 KT.

CONVECTION SHOULD DIMINISH AFTER 23Z WITH LOSS OF HEATING.

CEILING IN CONVECTION REMAIN VFR BASED...BUT VSBY DROPS BRIEFLY TO
IFR IN RAIN. HAIL AND WESTERLY WIND GUSTS IN THE CONVECTION
POSSIBLE.

OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...MAINLY VFR.
HOWEVER...PERSISTENT UPPER LOW WILL RESULT IN THE POSSIBILITY OF
AFTERNOON AND EVENING CONVECTION...WHICH COULD RESULT IN SUB VFR
CONDITIONS AT TIMES. THIS SCENARIO IS EXPECTED THROUGH SATURDAY.
WITH HIGH PRESSURE BUILDING FROM THE SOUTH SUNDAY AND MONDAY THE
THREAT OF SHOWERS AND THUNDERSTORMS WILL BE MINIMAL.

&&

.MARINE...
A SHORTWAVE MOVING THROUGH THE REGION TONIGHT WILL PRODUCE SHOWERS
AND TSTMS OVER THE WATERS THROUGH THIS EVENING...WITH STORMS
CAPABLE OF HEAVY RAIN...HAIL...FREQUENT LIGHTNING AND GUSTY WINDS
OVER 40 KT. TSTMS SHOULD TAPER OFF AFTER SUNSET WITH LOSS OF
DIURNAL HEATING.

A SERIES OF DISTURBANCES WILL MOVE ACROSS THE WATERS AS AN UPPER
LEVEL TROUGH REMAINS IN PLACE OVER THE EASTERN SEABOARD THROUGH
THE WEEKEND. WILL GENERALLY EXPECT AT LEAST A CHANCE FOR SHOWERS
AND TSTMS OVER THE WATERS THROUGH THE PERIOD. A COLD FRONT WILL
MOVE ACROSS THE WATERS LATE SUN...THEN SFC HIGH PRES BUILDS EAST
FOR THE START OF THE NEW WEEK.

WINDS AND WAVES WILL GENERALLY REMAIN BELOW SCA CRITERIA.
HOWEVER...TSTMS WILL BE CAPABLE OF WIND GUSTS OVER 30 KT AND
LOCALLY HIGHER SEAS.

&&

.HYDROLOGY...
HEAVY RAIN EXPECTED WITH TSTMS TONIGHT THROUGH FRI AFTERNOON.
HEAVIEST RAINFALL RATES WILL AVERAGE 1 TO 2 INCHES PER HOUR AND
COULD BE HIGHER WHERE STORMS TRAIN AND BACKBUILD. CURRENTLY...SFC
DEWPOINTS ARE IN THE MID TO UPPER 60S OVER THE EASTERN HALF OF THE
CWA...AND WOULD EXPECT HEAVIEST RAIN OVER CT AND LONG ISLAND. AS
WINDS TAKE ON MORE OF A SOUTHERLY FLOW OVER NYC/NJ/LOWER HUDSON
VALLEY...SFC DEWPOINTS WILL CLIMB INTO THE LOWER 60S. THIS WILL
PROVIDE AMPLE MOISTURE THIS EVENING.

PWATS AVERAGING 1.25 TO 1.5. FLOODING WILL BE LIKELY IN HEAVIEST
STORMS...AND ESPECIALLY IN AREAS OF TRAINING AND BACKBUILDING
STORMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...JST
MARINE...MPS
HYDROLOGY...MPS
Hazardous weather outlook, Aug 7, 12:53 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1253 PM EDT THU AUG 7 2008

CTZ005>007-009>011-NJZ002>006-011-NYZ067>077-081100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-
1253 PM EDT THU AUG 7 2008

...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ008-012-NYZ078>081-081100-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1253 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION UNDER
A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-081100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1253 PM EDT THU AUG 7 2008

...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-081100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1253 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION UNDER
A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

In the hours before

Local storm report, Aug 7, 6:01 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
601 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             CENTERPORT              40.90N 73.37W
08/07/2008  M0.75 INCH       SUFFOLK            NY   FIRE DEPT/RESCUE

            PENNY SIZE HAIL REPORTED AT FIRE STATION ON PARK CIRCLE

0247 PM     FLASH FLOOD      HUNTINGTON              40.88N 73.41W
08/07/2008                   SUFFOLK            NY   BROADCAST MEDIA

            ROUTE 110 CLOSED IN BOTH DIRECTIONS AT CREEK ROAD DUE TO
            FLOODING

0300 PM     TSTM WND DMG     OXFORD                  41.42N 73.11W
08/07/2008                   NEW HAVEN          CT   FIRE DEPT/RESCUE

            NUMEROUS TREES AND WIRES DOWN

0300 PM     TSTM WND DMG     2 NE OXFORD             41.44N 73.08W
08/07/2008                   NEW HAVEN          CT   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON CHESTNUT TREE HILL ROAD

0300 PM     TSTM WND DMG     4 SW OXFORD             41.38N 73.16W
08/07/2008                   FAIRFIELD          CT   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON LOUGHLIN ROAD

&&

JM
Special weather statement, Aug 7, 6:12 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
612 PM EDT THU AUG 7 2008

NYZ077-078-072315-
NASSAU-NORTHWEST SUFFOLK-
612 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NASSAU AND SUFFOLK
COUNTIES...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OYSTER BAY...AND MOVING EAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR COLD SPRING HARBOR BY 655 PM.
  NEAR HUNTINGTON STATION BY 710 PM.
  NEAR HUNTINGTON BY 715 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MPS
Local storm report, Aug 7, 6:23 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
623 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     MARINE TSTM WIND BRIDGEPORT              41.19N 73.20W
08/07/2008  E46.00 MPH       FAIRFIELD          CT   NWS EMPLOYEE

            ESTIMATED WINDS OF 35-40 KT

&&

JM
Local storm report, Aug 7, 6:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
635 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             BRIDGEPORT              41.19N 73.20W
08/07/2008  M1.00 INCH       FAIRFIELD          CT   CO-OP OBSERVER

            QUARTER SIZE HAIL REPORTED

&&

JM
Local storm report, Aug 7, 6:37 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
637 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             STRATFORD               41.20N 73.13W
08/07/2008  M1.00 INCH       FAIRFIELD          CT   TRAINED SPOTTER

            HALF INCH TO QUARTER SIZE HAIL COVERING GROUND

&&

JM
Local storm report, Aug 7, 6:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
655 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     TRUMBULL                41.26N 73.21W
08/07/2008                   FAIRFIELD          CT   NWS EMPLOYEE

            TREE DOWN

&&

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:14 PM EDTAreal Flood AdvisoryOKXNassau2 hr
Aug 7, 1:23 PM EDTSevere Thunderstorm WarningOKXSuffolk52 min
Aug 7, 1:29 PM EDTFlash Flood WarningOKXSuffolk2 hr
Aug 7, 1:34 PM EDTFlash Flood WarningOKXNassau116 min
Aug 7, 1:40 PM EDTSpecial Marine WarningOKX40 min
Aug 7, 2:08 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk52 min
Aug 7, 2:41 PM EDTFlash Flood WarningOKXNassau, Suffolk2 hr
Aug 7, 3:01 PM EDTSevere Thunderstorm WarningOKXSuffolk16 min
Aug 7, 3:04 PM EDTSpecial Marine WarningOKX14 min
Aug 7, 6:01 PM EDTSpecial Marine WarningOKX59 min
Aug 7, 6:24 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk96 min
Aug 7, 6:36 PM EDTSpecial Marine WarningOKX54 min
Aug 7, 7:14 PM EDTSpecial Marine WarningOKX61 min
Aug 7, 7:29 PM EDTSpecial Marine WarningOKX61 min
Aug 7, 7:43 PM EDTSevere Thunderstorm WarningOKXSuffolk47 min

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.